Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Groups of units of integral group rings of Kleinian type


Authors: Antonio Pita, Ángel del Río and Manuel Ruiz
Journal: Trans. Amer. Math. Soc. 357 (2005), 3215-3237
MSC (2000): Primary 16U60; Secondary 11R27, 16S34, 20C05
DOI: https://doi.org/10.1090/S0002-9947-04-03574-3
Published electronically: October 7, 2004
MathSciNet review: 2135743
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We explore a method to obtain presentations of the group of units of an integral group ring of some finite groups by using methods on Kleinian groups. We classify the nilpotent finite groups with central commutator for which the method works and apply the method for two concrete groups of order 16.


References [Enhancements On Off] (What's this?)

  • 1. A. F. Beardon, The Geometry of Discrete Groups. Springer, 1983. MR 85d:22026
  • 2. L. Bianchi, Sui gruppi de sostituzioni lineari con coeficienti appartenente a corpi quadratici imaginari, Math. Ann. 40 (1892), 332-412.
  • 3. J. Elstrodt, F. Grunewald and J. Mennicke, Groups Acting on Hyperbolic Space. Harmonic Annalysis and Number Theory, Springer, 1998. MR 98g:11058
  • 4. B. Fine, The Algebraic structure of the Bianchi Groups, Marcel Dekker, 1989. MR 90h:20002
  • 5. L.R. Ford, Automorphic Functions (second edition), Chelsea, New York, 1951.
  • 6. R. Gow and B. Huppert, Degree problems of representation theory over arbitrary fields of characteristic 0. On Theorems of N. Itô and J.G. Thompson, J. Reine Angew. Math. MR 89b:20029
  • 7. E. Jespers and G. Leal, Describing units in integral group rings of some 2-groups, Comm. Algebra 19 (1991), 1809-1827. MR 92f:20004
  • 8. E. Jespers and G. Leal, Degree 1 and 2 representations of nilpotent groups and applications to units of group rings, Manuscripta Math. 86 (1995), 479-498. MR 96a:16030
  • 9. E. Jespers, G. Leal and Á. del Río, Products of free groups in the unit group of integral group rings, J. Algebra 180 (1996), 22-40. MR 96m:16045
  • 10. E. Jespers and M.M. Parmenter, Units of group rings of groups of order 16, Glasgow Math. J. 35 (1993), 367-379. MR 95e:20009
  • 11. G. Leal and C. Polcino Milies, Isomorphic groups (and loop) algebras, J. Algebra 155 (1993), 195-210. MR 94a:16048
  • 12. B. Maskit, Kleinian groups, Springer-Verlag, 1988. MR 90a:30132
  • 13. M.M. Parmenter, Free Torsion-free normal complements in integral group rings, Comm. Algebra 21 (10) (1993), 3611-3617. MR 94k:16047
  • 14. V. Platonov and A. Rapinchuk, Algebraic groups and number theory, Academic Press, 1994. MR 95b:11039
  • 15. H. Poincaré , Mémoire sur les groupes kleinées, Acta Math. 3 (1883), 49-92.
  • 16. A. del Río and M. Ruiz, Computing large direct products of free groups in integral group rings, Comm. Algebra 30 (4) (2002), 1751-1767. MR 2003a:20007
  • 17. S.K. Sehgal, Units of Integral Group rings, Longman Scientific and Technical Essex, 1993. MR 94m:16039
  • 18. M.F. Vignéras, Aritmétique des algèbres de quaternions, Lect. Notes Math. 800, Springer, Berlin, Heidelberg, New York, 1980. MR 82i:12016

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16U60, 11R27, 16S34, 20C05

Retrieve articles in all journals with MSC (2000): 16U60, 11R27, 16S34, 20C05


Additional Information

Antonio Pita
Affiliation: Departamento de Matemáticas, Universidad de Murcia, Campus de Espinardo, 30100 Murcia, Spain
Email: antopita@um.es

Ángel del Río
Affiliation: Departamento de Matemáticas, Universidad de Murcia, Campus de Espinardo, 30100 Murcia, Spain
Email: adelrio@fcu.um.es

Manuel Ruiz
Affiliation: Departamento de Métodos Cuantitativos e Informáticos, Universidad Politécnica de Cartagena, Paseo Alfonso XIII, 50, 30203 Cartagena, Spain
Email: manuel.ruiz@upct.es

DOI: https://doi.org/10.1090/S0002-9947-04-03574-3
Received by editor(s): July 25, 2003
Received by editor(s) in revised form: November 17, 2003
Published electronically: October 7, 2004
Additional Notes: This work was partially supported by D.G.I. of Spain and Fundación Séneca of Murcia
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society